MAUDE Adverse Event Report: MAKO SURGICAL CORP. 2.7 DEGREE STRAIGHT SAGITAL SAW; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 2.7 DEGREE STRAIGHT SAGITAL SAW; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 212186
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Straight saw attachment has become greasy black after sterilization process and washing process, as if a seal has been broken.Oil and wash water leaked from the inside.
 
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event.An event regarding foreign matter involving a mako saw attachment was reported.The event was confirmed.Method & results.-product evaluation and results: visual inspection has confirmed the reported event: the device arrived sealed in a bag with a decontamination log.Upon inspection, oil is present at the inlet gears of the device.Inspector also noticed that the inlet gears on the device were unable to turn, and that the inlet ring at the base of the saw attachment is no longer flush to the device.-clinician review: no medical records were received for review with a clinical consultant.-product history review: a product history review is not required, as no manufacturing specific issue has been alleged.At stryker joint replacement all devices/product are manufactured through validated equipment and inspected by trained representatives through stryker¿s quality management system.-complaint history review: a complaint history review and trend detection is not required as this is a pm.Monitoring will be continued under the current quarterly trend review.Conclusions: no patient was involved and no actual or potential patient harm existed for the alleged event.The alleged failure mode was not confirmed because the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
2.7 DEGREE STRAIGHT SAGITAL SAW
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
kelsey williams
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16499227
Report Number3005985723-2023-00047
Device Sequence Number6536265
Product Code OLO
UDI-Device Identifier00848486032111
UDI-Public00848486032111
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number212186
Device Catalogue Number212186
Device Lot Number35030419 / 3506432
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer06/06/2023
06/30/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date06/29/2023
07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown